Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Lincoln, IL

May 2, 2013Cumberland County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 2, 2013, 5:50 PM CDT for Cumberland County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2013, 5:50 PM CDT (22:50 UTC)
Expired
May 2, 2013, 9:00 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Cumberland County, IL

The radar

The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WGUS53 KILX 022250
FFWILX
ILC035-030200-
/O.NEW.KILX.FF.W.0014.130502T2250Z-130503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT THU MAY 2 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 900 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN FELL
  SINCE 3 PM OVER CENTRAL CUMBERLAND COUNTY ALONG A JANESVILLE TO
  TOLEDO TO WOODBURY LINE. THUNDERSTORMS COULD PRODUCE ANOTHER 1 TO
  2 INCHES OF RAIN THROUGH 730 PM OVER CENTRAL AND WESTERN PARTS OF
  CUMBERLAND COUNTY.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TOLEDO...GREENUP...JANESVILLE...JEWETT AND NEOGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3917 8809 3917 8846 3937 8847 3937 8810

$$

KMH
2 follow-up statements
852 
WGUS73 KILX 030032
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT THU MAY 2 2013

ILC035-030200-
/O.CON.KILX.FF.W.0014.000000T0000Z-130503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND IL-
732 PM CDT THU MAY 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CUMBERLAND COUNTY UNTIL
900 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLAR RADAR ESTIMATES SHOW 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 
3 PM...DOWN THE MIDDLE OF THE COUNTY...FROM JANESVILLE TO TOLEDO TO 
JEWETT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
TOLEDO...GREENUP...JANESVILLE...JEWETT AND NEOGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3917 8809 3917 8846 3937 8847 3937 8810

$$

SHIMON
166 
WGUS73 KILX 030154
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT THU MAY 2 2013

ILC035-030209-
/O.EXP.KILX.FF.W.0014.000000T0000Z-130503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND IL-
854 PM CDT THU MAY 2 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CUMBERLAND COUNTY
WILL BE ALLOWED TO EXPIRE AT 900 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3917 8809 3917 8846 3937 8847 3937 8810

$$

SHIMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:02 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 2, 3:02 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT THU MAY 2 2013

.DISCUSSION...
ISSUED 302 PM CDT THU MAY 2 2013

LATEST SURFACE ANALYSIS HAD A WEAK LOW PRESSURE CENTER OVER EAST
CENTRAL ILLINOIS...WITH A COLD FRONT EXTENDING SOUTHWEST INTO
SOUTHERN MISSOURI. THE LOW/FRONT IS NOT EXPECTED TO MAKE IT MUCH
FURTHER EAST FOR THE NEXT FEW DAYS AS IT WOBBLES BENEATH A SLOW
MOVING UPPER LEVEL LOW. THIS SYSTEM WILL BE RESPONSIBLE FOR
PERIODS OF SHOWERS THROUGH LATER SUNDAY INTO MONDAY WHEN IT
FINALLY LEAVES THE AREA. MAIN FORECAST CONCERNS TODAY REVOLVE
AROUND THE PRECIPITATION CHANCES/AMOUNTS WITH THIS SYSTEM.

12Z MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS SYSTEM...BUT
THEY HAVE STILL NOT COMPLETELY LOCKED INTO A SOLUTION WITH ITS
MOVEMENT. THIS IS NOT SURPRISING CONSIDERING THE BLOCKY DOWNSTREAM
PATTERN THE UPPER LOW IS TRYING TO MOVE INTO. THE MODEL CONSENSUS
HAS TRENDED A LITTLE FURTHER SOUTH IN THE MOVEMENT OF THE UPPER
LOW THE PAST COUPLE OF RUNS.

SHORT TERM...TONIGHT THROUGH MONDAY...A FEW STRONG THUNDERSTORMS
ARE POSSIBLE IN THE VICINITY OF THE COLD FRONT EARLY THIS EVENING
IN A MODERATELY UNSTABLE ATMOSPHERE. THEN...THE UPPER WAVE
CURRENTLY DIGGING THROUGH THE CENTRAL PLAINS WILL CUT OFF OVER THE
MID MISSISSIPPI VALLEY...EVENTUALLY TAKING A MORE EASTERLY COURSE
SOUTH OF THE OHIO RIVER VALLEY.

MUCH OF THE FORECAST AREA WILL BE IN A FAVORABLE JET POSITION TO
THE NORTH OF THE DEVELOPING UPPER LOW FROM LATER TONIGHT INTO
FRIDAY NIGHT. SOME WEAK ISENTROPIC LIFT WILL ALSO BE OCCURRING IN
THIS AREA. THIS FORCING...COMBINED WITH PRECIPITABLE WATER VALUES
OF AN INCH TO AN INCH AND A HALF SHOULD PRODUCE PERIODS OF SHOWERS
WITH LOCALLY HEAVY RAINFALL. AS THE SYSTEM DRIFTS FURTHER EAST
SATURDAY INTO MONDAY...THE FORCING AND AVAILABLE MOISTURE WILL
GRADUALLY DIMINISH.

HAVE NOT ISSUED ANY FLOOD HEADLINES AT THIS TIME. FORECAST RAIN
TOTALS SHOULD STAY BELOW FLASH FLOOD GUIDANCE...AND CURRENT RIVER
FORECASTS DO NOT SUGGEST SIGNIFICANT FLOODING. HOWEVER...THIS
THREAT WILL NEED TO BE WATCHED.

LONG TERM...TUESDAY THROUGH THURSDAY...MODEL AGREEMENT IS NOT
ESPECIALLY GOOD ONCE THE CURRENT UPPER LOW DEPARTS THE AREA. IT IS
LOOKING INCREASINGLY LIKELY THAT AT LEAST A COUPLE DRY DAYS CAN BE
EXPECTED AS RIDGING MOVES ACROSS THE AREA IN THE WAKE OF THE
CURRENT SYSTEM AND AHEAD OF THE NEXT SYSTEM. HOWEVER...THE SPEED
OF ARRIVAL OF THE NEXT SYSTEM IS STILL THE SUBJECT OF SIGNIFICANT
DEBATE. FOR NOW...HAVE HELD OFF THE MENTIONABLE POPS UNTIL
THURSDAY WHICH IS A MORE MIDDLE OF THE ROAD SOLUTION IN THE MODEL
ENVELOPE.

BAK
&&

.AVIATION...
ISSUED 1255 PM CDT THU MAY 2 2013

ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON WILL SEE
SHOWERS BECOME MORE WIDESPREAD DURING THIS EVENING AND CONTINUE INTO
FRIDAY. A COLD FRONT JUST EAST OF I-55 WILL REMAIN NEARLY
STATIONARY THIS AFTERNOON...THEN SLOWLY PUSH EASTWARD INTO EASTERN
IL TONIGHT. STRONG UPPER LEVEL TROF OVER THE GREAT PLAINS WILL
DEVELOP A DEEPENING CUTOFF LOW OF 557 DM AT 500 MB OVER CENTRAL KS
BY MIDNIGHT TONIGHT AND THEN 549 DM AT 500 MB NEAR TULSA IN NE OK
BY 18Z/1 PM FRI. MEANWHILE A 1012 MB SURFACE LOW DEVELOPS AND LIFT
UP ALONG THE WESTERN KY/TN BORDER BY 18Z/1 PM FRI. INCREASING LIFT
AND DEEPER GULF MOISTURE TO ADVECT INTO CENTRAL IL TONIGHT INTO
FRI AND DEVELOP MORE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS.
NNE WINDS 5-10 KTS TO DEVELOP THOUGH LATER AT CMI WHICH CURRENTLY
HAS SSE WINDS AHEAD OF COLD FRONT. WINDS TO GRADUALLY TURN ESE
DURING OVERNIGHT INTO FRIDAY MORNING AND INCREASE TO 10-15 KTS.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 2, 2:43 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CDT THU MAY 2 2013

ILZ027>031-036-037-040>042-047>052-031100-
CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
243 PM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR INTO EARLY EVENING...
HOWEVER THE THREAT OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 2 TO 3 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH
THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ038-043>046-053>057-061-062-066-067-071-072-031100-
CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-MACON-MCLEAN-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
243 PM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS
EVENING OVER EASTERN ILLINOIS. AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE THIS AFTERNOON OVER EAST CENTRAL ILLINOIS WITH
LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. FREQUENT LIGHTNING
AND FUNNEL CLOUDS COULD ALSO OCCUR ALONG WITH ISOLATED HEAVY
RAINS OF 1 TO 2 INCHES IN A COUPLE HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ063-068-073-031100-
CLARK-CRAWFORD-LAWRENCE-
243 PM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING
OVER SOUTHEAST ILLINOIS...HOWEVER THE THREAT OF SEVERE WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF RAIN
TO THE REGION THROUGH EARLY NEXT WEEK. TOTAL RAINFALL THROUGH
MONDAY WILL RANGE FROM 1 TO 2 INCHES...WITH ISOLATED HIGHER
AMOUNTS POSSIBLE. THIS COULD RESULT IN RENEWED FLOODING ON MANY
AREA CREEKS AND STREAMS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

FLOODING WILL CONTINUE ALONG THE WABASH RIVER AND ALONG THE EMBARRAS
RIVER NEAR LAWRENCEVILLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

07

In the hours before

Local storm report, May 2, 3:41 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 SW ARTHUR             39.71N 88.48W
05/02/2013                   MOULTRIE           IL   LAW ENFORCEMENT

            FOUR POWER POLES BLOWN DOWN ALONG ILLINOIS ROUTE 133 NEAR
            ARTHUR IN MOULTRIE COUNTY. PEOPLE TRAPPED IN CARS BY
            DOWNED POWER LINES. NO INJURIES.

&&

MILLER
Special weather statement, May 2, 3:41 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT THU MAY 2 2013

ILZ056-022115-
COLES-
341 PM CDT THU MAY 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLES COUNTY UNTIL 415 PM
CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LERNA...OR NEAR CHARLESTON...MOVING NORTH AT
10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MATTOON...
  CHARLESTON...
  HUMBOLDT...

OTHER LOCATIONS AFFECTED INCLUDE...FOX RIDGE STATE PARK...COLES
COUNTY AIRPORT AND FAIRGRANGE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3962 8838 3961 8808 3938 8812 3939 8836
TIME...MOT...LOC 2041Z 181DEG 6KT 3945 8823

KMH
Local storm report, May 2, 3:47 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FUNNEL CLOUD     MAHOMET                 40.19N 88.40W
05/02/2013                   CHAMPAIGN          IL   911 CALL CENTER

            TWO PUBLIC REPORTS OF FUNNEL CLOUDS NEAR I-74.

&&

MILLER
Local storm report, May 2, 3:48 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FUNNEL CLOUD     MAHOMET                 40.19N 88.40W
05/02/2013                   CHAMPAIGN          IL   911 CALL CENTER

            TWO PUBLIC REPORTS OF FUNNEL CLOUDS NEAR I-74.

0105 PM     TSTM WND DMG     1 SW ARTHUR             39.71N 88.48W
05/02/2013                   MOULTRIE           IL   LAW ENFORCEMENT

            FOUR POWER POLES BLOWN DOWN ALONG ILLINOIS ROUTE 133 NEAR
            ARTHUR IN MOULTRIE COUNTY. PEOPLE TRAPPED IN CARS BY
            DOWNED POWER LINES. NO INJURIES.

0213 PM     TSTM WND GST     3 NE BEMENT             39.95N 88.53W
05/02/2013  M58.00 MPH       PIATT              IL   TRAINED SPOTTER

            ALSO REPORTED INTENSE LIGHTNING AND PEA SIZED HAIL

0226 PM     FUNNEL CLOUD     1 W TOLONO              39.99N 88.28W
05/02/2013                   CHAMPAIGN          IL   TRAINED SPOTTER

&&

MILLER
Local storm report, May 2, 4:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     3 W ARTHUR              39.72N 88.53W
05/02/2013                   MOULTRIE           IL   LAW ENFORCEMENT

            FOUR POWER POLES BLOWN DOWN ALONG ILLINOIS ROUTE 133 NEAR
            ARTHUR IN MOULTRIE COUNTY. PEOPLE TRAPPED IN CARS BY
            DOWNED POWER LINES. NO INJURIES. ...CORRECTED THE
            LOCATION...

&&

MILLER
Local storm report, May 2, 4:17 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
417 PM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FUNNEL CLOUD     MAHOMET                 40.19N 88.40W
05/02/2013                   CHAMPAIGN          IL   911 CALL CENTER

            TWO PUBLIC REPORTS OF FUNNEL CLOUDS NEAR I-74.

0105 PM     TSTM WND DMG     3 W ARTHUR              39.72N 88.53W
05/02/2013                   MOULTRIE           IL   LAW ENFORCEMENT

            FOUR POWER POLES BLOWN DOWN ALONG ILLINOIS ROUTE 133 NEAR
            ARTHUR IN MOULTRIE COUNTY. PEOPLE TRAPPED IN CARS BY
            DOWNED POWER LINES. NO INJURIES. ...CORRECTED THE
            LOCATION...

0213 PM     TSTM WND GST     3 NE BEMENT             39.95N 88.53W
05/02/2013  M58.00 MPH       PIATT              IL   TRAINED SPOTTER

            ALSO REPORTED INTENSE LIGHTNING AND PEA SIZED HAIL

0226 PM     FUNNEL CLOUD     1 W TOLONO              39.99N 88.28W
05/02/2013                   CHAMPAIGN          IL   TRAINED SPOTTER

&&

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:07 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Piatt23 min
May 2, 2:30 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt30 min
May 2, 3:41 PM CDTSpecial Weather StatementILXColes34 min
May 2, 4:23 PM CDTFlash Flood WarningILXColes3 hr

Nearby

Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.